Alert archive / Missouri / Special Weather Statements in 2011

Special Weather Statement, NWS Kansas City, MO

May 24, 2011Carroll County, Pettis County, Saline County, Missouri

NWS Kansas City, MO issued this special weather statement at May 24, 2011, 11:53 PM CDT for Carroll County, Pettis County, Saline County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2011, 11:53 PM CDT (04:53 UTC)
Expired
May 25, 2011, 12:45 AM CDT
In force
52 min
Issued by
NWS Kansas City, MO

Counties Carroll County, MO, Pettis County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 12:04 AM CDTHAIL 0.5Whiteman Afb, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1376 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WWUS83 KEAX 250453
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT TUE MAY 24 2011

MOZ030-031-038-039-044>046-054-250545-
CARROLL MO-COOPER MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-RAY
MO-SALINE MO-
1153 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SALINE...PETTIS AND WESTERN
COOPER COUNTIES IN CENTRAL MISSOURI...AND CARROLL COUNTY IN NORTH
CENTRAL MISSOURI...AND EASTERN RAY...EASTERN LAFAYETTE...EASTERN
JOHNSON AND NORTHEASTERN HENRY COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 1245 AM CDT...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
HARDIN TO SWEET SPRINGS TO LA MONTE TO 5 MILES EAST OF WINDSOR...AND
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SWEET SPRINGS...SEDALIA...CARROLLTON...MARSHALL...SLATER...
  HOUSTONIA...BLACKBURN...NORBORNE...WAVERLY...MALTA BEND...
  SMITHTON...OTTERVILLE...BOSWORTH...HUGHESVILLE...MOUNT LEONARD...
  GRAND PASS...SEDALIA MEMORIAL ARPT...BOGARD...CLIFTON CITY AND
  WAKENDA.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 55 AND 92.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3841 9355 3874 9357 3899 9364 3926 9390
      3959 9347 3914 9295 3884 9295 3868 9298
      3869 9305 3853 9306 3853 9329 3850 9329
      3851 9351 3842 9351
TIME...MOT...LOC 0453Z 255DEG 28KT 3923 9373 3902 9345
          3877 9339 3853 9341

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 24, 10:59 PM CDT, 54 minutes earlier.

Area forecast discussion, May 24, 10:59 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT TUE MAY 24 2011

.UPDATE...
/1058 PM CDT TUE MAY 24 2011/

...SEVERE THUNDERSTORMS AND FLASH FLOODING...

SEVERE POTENTIAL CONTINUES FOR THIS EVENING...THOUGH THE THREAT FROM
SEVERE /AND PARTICULARLY TORNADOES/ IS LOWER AT THIS TIME. CONVECTION
FROM EARLY IN THE DAY HAS LEFT THE ATMOSPHERE ACROSS MUCH OF OUR
FORECAST REGION MORE STABILIZED THAN ANTICIPATED EARLIER.
HOWEVER...WITH RADAR MEASURED LOW LEVEL JET WINDS OF 60 KNOTS
IMPINGING ON THE BACK SIDE OF THE BROKEN LINE OF THUNDERSTORMS THAT
WAS MOVED INTO WESTERN MISSOURI...THESE STORMS HAVE BEEN ABLE TO
PRODUCE SOME MARGINALLY SEVERE WEATHER REPORTS IN THE FORM OF 1 INCH
HAIL AND GUSTY WINDS TO 60 MPH AS THE STORMS ENTERED OUR AREA. AS
THE STORMS MOVE FARTHER NORTH AND EAST THEY WILL RUN INTO AN
INCREASING AMOUNT OF STABILITY MITIGATING THE STORMS. AREAS STILL TO
BE WATCHED CLOSELY WILL BE ALONG AND SOUTH OF THE INTERSTATE 70 IN
WEST CENTRAL MISSOURI AS A SECOND LINE OF STORMS PUSH ACROSS EASTERN
KANSAS...THOUGH AT THIS POINT THE SECONDARY STORM LINE IS SHOWING
SIGNIFICANT SIGNS OF WEAKENING AS THE OUTFLOW BOUNDARY IS NOTED
RACING AHEAD OF THE CONVECTION IN CENTRAL KANSAS. HOWEVER...EVEN WITH
THE STABLE LOWER LEVELS...MID LEVEL LAPS RATES OF OF 8 C/KM COULD
ADVECT IN ABOVE THE STABLE LOWER LEVELS AS THE PARENT SHORTWAVE TO
ALL THIS ACTIVITY MOVES FARTHER EAST...PROVIDING SOME CONTINUED
POTENTIAL FOR STORMS WITH DAMAGING WINDS AND LARGE HAIL INTO THE
EARLY MORNING HOURS OF WEDNESDAY.

IN ADDITION TO ANY SEVERE WEATHER THAT THE THUNDERSTORMS OVER THE
NEXT 24 HOURS PRODUCE...ANY STORMS THAT OCCUR WILL ALSO LIKELY PACK
SOME HEAVY RAIN. INDIVIDUAL STORMS WILL BE RATHER PROGRESSIVE ACROSS
THE REGION TONIGHT AS SHEAR PROFILES AND THE LOW LEVEL JET KEEP THE
STORMS MOVING QUICKLY...BUT WITH SEVERAL ROUNDS OF THUNDERSTORMS
POSSIBLE /EACH WITH 1 TO 2 INCH PER HOUR RAINFALL RATES/
PRECIPITATION TOTALS WILL BEGIN TO PILE UP QUICK...POSSIBLY LEADING
TO FLASH FLOODING. FLASH FLOOD GUIDANCE ACROSS THE ENTIRE CWA HAS BEEN
NOSING DOWN FOR MANY DAYS THANKS TO RECENT RAINS...BUT WITH THE
LIFTING WARM FRONT EXPECTED TO STALL IN THE VICINITY OF THE IOWA
BORDER OVERNIGHT...THAT IS CURRENTLY WHERE STORMS WITH THE HIGHEST
RAINFALL RATES ARE EXPECTED BOTH TONIGHT AND AGAIN DURING THE DAY
WEDNESDAY AS THE FRONTS PARENT SHORTWAVE LOW CHURNS ITS WAY EAST
ACROSS THE CENTRAL PLAINS.

CUTTER

&&

.DISCUSSION...
/413 PM CDT TUE MAY 24 2011/
MAIN CHALLENGE FOR THIS FORECAST CENTERS ON POTENTIALLY SIGNIFICANT
SEVERE LINE OF STORMS THIS EVENING/TONIGHT.

TONIGHT:

A POWERFUL UPPER LEVEL STORM SYSTEM EJECTING INTO THE SOUTHERN
PLAINS WILL SPAWN A WIDESPREAD CLASSIC PLAINS OUTBREAK THIS
AFTERNOON AND THIS EVENING. HIGH RESOLUTION CONVECTIVE MODELS AS WELL
AS LOWER RESOLUTION NAM AND GFS MODELS ALL INDICATE A CONGEALING OF
THE KS AND OK STORMS INTO A QUASI-LINEAR SYSTEM AND RACE IT THROUGH
THE FORECAST AREA LATE THIS EVENING AND TONIGHT. A SIGNIFICANT
CONCERN HOWEVER IS THE ONGOING CONVECTIVE CLUSTER MOVING THROUGH
CENTRAL MO AND A LARGE AREA OF STRATO CUMULUS LIMITING OUR AVAILABLE
INSTABILITY. NONE-THE-LESS...THINK THAT LARGE SCALE FORCING FROM THE
POWERFUL UPPER WAVE AND VERY STRONG MOISTURE TRANSPORT INTO THE
REGION WILL ALLOW FOR A MODERATELY UNSTABLE AIRMASS TO EXIST FOR THE
STORMS TO WORK WITH. LOW LEVEL WINDS SHOULD INCREASE DRAMATICALLY
THIS EVENING WHICH WILL INCREASE THE LOW LEVEL SHEAR AS THE SYSTEM IS
WORKING EAST. MUCH OF THE SHEAR LOOKS CONFINED TO THE LOWER LEVELS AS
WELL WHICH COMBINED WITH HIGH LOW LEVEL HELICITY VALUES SHOULD RESULT
IN A PERSISTENT TORNADO RISK EMBEDDED WITHIN THE LINE AS THE LINE
MOVES THROUGH. SO WHILE THE ENTIRE LINE MAY BE ABLE TO PRODUCE
DAMAGING WINDS EMBEDDED MESOVORTEX TORNADOES ARE A DISTINCT
POSSIBILITY THROUGH THE DURATION OF THE EVENT AS IT IS MOVING THROUGH
OUR FORECAST AREA.

WEDNESDAY:

THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING FOR WEDNESDAY
AFTERNOON AS THE COLD CORE UPPER LOW VENTURES INTO EASTERN KANSAS
BY THE AFTERNOON HOURS. MODELS SHOW AN OCCLUDED BOUNDARY EMANATING
FROM THE SURFACE LOW ALSO IN EASTERN KANSAS DRAPED ACROSS THE
NORTHERN HALF OF THE FORECAST AREA. STRONG CONVERGENCE ON THE
BOUNDARY...MODEST LOW LEVEL INSTABILITY WITH AN EASTERLY COMPONENT TO
THE SURFACE WINDS ENHANCING LOW LEVEL HELICITY SHOULD SUPPORT A COLD
CORE UPPER LOW TORNADO RISK. HAVE MENTIONED THIS IN THE AFTERNOON HWO
ISSUANCE. GIVEN THE MORE DIURNAL NATURE TO THESE EVENTS ANY SEVERE
THREAT SHOULD DIMINISH BY EARLY EVENING AS THE LOW LEVELS BEGIN TO
STABILIZE ERODING THE LOW LEVEL CAPE. OF COURSE THIS IS HIGHLY
DEPENDENT ON HOW TONIGHTS CONVECTION EVOLVES BUT CONFIDENCE IS HIGH
ENOUGH ON THE PATTERN TO WARRANT MENTIONING THE RISK.

THURSDAY:

THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW SHOULD BE EXITING THE
AREA LEAVING A SEASONALLY COOL AIRMASS BEHIND WITH RELATIVELY STRONG
NORTHWESTERLY WINDS. HIGHS SHOULD NOT MAKE IT OUT OF THE MID 60S
ACROSS THE FORECAST AREA AS CLOUDS AND PRECIPITATION MOVE AWAY.

FRIDAY - MONDAY:

WITH THE PRIMARY FOCUS ON THE FIRST FEW PERIODS FOLLOWED CONSENSUS
MODELS CLOSELY. HOWEVER THE PATTERN MAY CONTINUE TO BE ACTIVE AS
WESTERLY TO SOUTHWESTERLY FLOW CONTINUES.

CDB

&&

.AVIATION...

FOR THE 00Z TAFS...BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS
MOVING INTO EASTERN KS WILL PASS ACROSS THE TERMINALS EARLY THIS
EVENING. WHILE LARGE HAIL AND STRAIGHT LINE DAMAGING WINDS ARE THE
MOST LIKELY SEVERE THREATS WILL NEED TO BE AWARE THAT LOW LEVEL
WINDS ARE EXPECTED TO INCREASE OVER WEST CENTRAL MO WHICH WOULD
INCREASE POTENTIAL FOR ROTATING STORMS.

SHORT RANGE MODELS ALSO SUGGEST A SECOND WAVE OF STORMS WILL AFFECT
THE TERMINALS AFTER MIDNIGHT AND GIVEN LATEST UPSTREAM RADAR TRENDS
THIS LOOKS QUITE REASONABLE. SHOULD BE A LULL IN STORMINESS FROM
PRE-DAWN HOURS THROUGH MOST OF WEDNESDAY MORNING WITH MVFR CEILINGS
MOST LIKELY.

SCATTERED AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED
ACROSS EAST CENTRAL KS AND WEST CENTRAL MO AS PRIMARY PORTION OF
UPPER SYSTEM APPROACHES THE TERMINALS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MOZ001>008-
     011>017-020>025.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ025-102.

&&

WFO EAX
Hazardous weather outlook, May 24, 7:08 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT TUE MAY 24 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
708 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EASTERN KANSAS WILL
MOVE THROUGH NORTHWEST AND WEST CENTRAL MISSOURI DURING THE EVENING
HOURS. SEVERAL NEGATIVE PARAMETERS FOR SEVERE WEATHER DEAL WITH A
STABLE AIRMASS LEFT OVER FROM THUNDERSTORM COMPLEX EARLIER THIS
AFTERNOON. THE APPROACHING LINE OF THUNDERSTORMS WILL BE ENTERING
THIS STABLE AIRMASS SHORTLY. HOWEVER...SHORT RANGE MODELS HAVE BEEN
CONSISTENTLY RAMPING UP THE SOUTHERLY LOW LEVEL WIND FIELDS WHICH
WILL INCREASE THE LOWE LEVEL HELICITY AND O-3 KM SHEAR. SO WE ARE
LOOKING AT A BALANCING ACT OF PARAMETERS. WITH THIS IN MIND CURRENT
THINKING IS ISOLATED SEVERE THREAT WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. HOWEVER...CANNOT ENTIRELY RULE OUT TORNADIC
THREAT OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS EVENING.
THE BAND OF THUNDERSTORMS WILL LIKELY TRACK ACROSS THE ENTIRE
FORECAST AREA WITH THE SEVERE THREAT MUTED OVER THE EASTERN HALF OF
THE FORECAST AREA.

A SECOND BAND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHWEST AND
WEST CENTRAL MISSOURI AND EASTERN KANSAS AFTER MIDNIGHT...WITH THIS
ACTIVITY TRACKING ACROSS THE REST OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY EVENING. BY
WEDNESDAY AFTERNOON...AS THE UPPER LEVEL STORM SYSTEM MOVES OVER
EASTERN KANSAS...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FROM
LARGE HAIL AS WELL AS ISOLATED TORNADOES. THUNDERSTORMS WILL
DIMINISH SOON AFTER SUNSET AS COLDER AIR BEGINS TO DOMINATE THE
SYSTEM.

ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS
FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN
THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS
THROUGH THE MIDDLE OF THE WEEK MAY EXCEED SEVERAL INCHES IN SOME
LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR
LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND
RIVERS INTO FLOOD THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING MAINLY OVER
WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. SPOTTER ACTIVATION MAY
BE NEEDED WEDNESDAY AFTERNOON.

MJ

In the hours before

Local storm report, May 24, 10:40 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 PM     HAIL             OAK GROVE               39.00N 94.13W
05/24/2011  E0.75 INCH       JACKSON            MO   EMERGENCY MNGR

&&

ABAILEY
Special weather statement, May 24, 10:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 PM CDT TUE MAY 24 2011

KSZ102-MOZ002-004-011>014-020>022-029-030-250415-
ANDREW MO-BUCHANAN MO-CALDWELL MO-CLAY MO-CLINTON MO-DAVIESS MO-DE
KALB MO-DONIPHAN KS-GENTRY MO-HOLT MO-NODAWAY MO-RAY MO-
1043 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR ANDREW...NORTHWESTERN RAY...
SOUTHEASTERN NODAWAY...SOUTHEASTERN HOLT...SOUTHERN GENTRY...
DEKALB...SOUTHWESTERN DAVIESS...CLINTON...NORTHEASTERN CLAY...
CALDWELL...NORTHEASTERN BUCHANAN AND EASTERN DONIPHAN COUNTIES UNTIL
1115 PM CDT...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
AMAZONIA TO 6 MILES EAST OF COUNTRY CLUB VILLA TO PLATTSBURG TO
EXCELSIOR SPRINGS...AND MOVING NORTH AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LATHROP...SAVANNAH...LAWSON...CAMERON...MAYSVILLE...STANBERRY...
  MARYVILLE...HAMILTON...EXCELSIOR ESTATES...STEWARTSVILLE...
  CLARKSDALE...FILLMORE...OSBORN...UNION STAR...POLO...KING CITY...
  KINGSTON...COSBY...HELENA AND TURNEY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 IN MISSOURI BETWEEN MILE MARKERS 26 AND 69.
  I-29 BETWEEN MILE MARKERS 43 AND 70.
  I-229 BETWEEN MILE MARKERS 0 AND 14.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4037 9499 4028 9448 4006 9422 3970 9384
      3927 9427 3952 9454 3969 9478 3981 9511
TIME...MOT...LOC 0343Z 198DEG 42KT 3994 9501 3985 9469
          3962 9445 3939 9427

21
Special weather statement, May 24, 10:57 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 PM CDT TUE MAY 24 2011

MOZ022-029>031-037-038-044-250430-
CALDWELL MO-CARROLL MO-CLAY MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-RAY
MO-
1057 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARROLL AND EASTERN
CALDWELL COUNTIES IN NORTH CENTRAL MISSOURI...AND RAY...LAFAYETTE...
EASTERN JOHNSON...NORTHEASTERN JACKSON AND EASTERN CLAY COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 1130 PM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRYSTAL LAKES TO
MAYVIEW TO 5 MILES SOUTHWEST OF WARRENSBURG...AND MOVING NORTHEAST AT
35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WARRENSBURG...RICHMOND...LEXINGTON...HIGGINSVILLE...CONCORDIA...
  MAYVIEW...HENRIETTA...HARDIN...POLO...CORDER...NORBORNE...
  COWGILL...ALMA...WAVERLY...BRAYMER...RAYVILLE...FAYETTEVILLE...
  KNOXVILLE...AULLVILLE AND DOVER.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 32 AND 62.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3891 9400 3928 9430 3976 9388 3963 9376
      3961 9376 3961 9374 3937 9351 3896 9349
      3861 9383
TIME...MOT...LOC 0357Z 213DEG 32KT 3936 9418 3903 9386
          3872 9378

21
Special weather statement, May 24, 11:06 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 PM CDT TUE MAY 24 2011

MOZ038-043>045-053-054-250445-
BATES MO-CASS MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
1106 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY IN
CENTRAL MISSOURI...AND SOUTHERN LAFAYETTE...JOHNSON...HENRY...
SOUTHEASTERN CASS AND NORTHEASTERN BATES COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 1145 PM CDT...

AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CREIGHTON TO 7 MILES
SOUTHEAST OF URICH TO 6 MILES SOUTHWEST OF DEEPWATER...AND MOVING
NORTH AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CLINTON...HOLDEN...WARRENSBURG...WINDSOR...DEEPWATER...CHILHOWEE...
  CALHOUN...LEETON...QUICK CITY...LA TOUR...BLAIRSTOWN...
  BROWNINGTON...POST OAK...CENTERVIEW AND FAYETTEVILLE.

LAT...LON 3821 9399 3850 9421 3899 9389 3880 9362
      3855 9341 3850 9346 3851 9351 3845 9351
      3820 9377
TIME...MOT...LOC 0406Z 202DEG 35KT 3856 9406 3842 9389
          3820 9382

21
Special weather statement, May 24, 11:36 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 PM CDT TUE MAY 24 2011

MOZ003>006-014-015-022-023-030-031-250515-
CALDWELL MO-CARROLL MO-DAVIESS MO-GENTRY MO-GRUNDY MO-HARRISON
MO-LIVINGSTON MO-MERCER MO-RAY MO-WORTH MO-
1136 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR WORTH...NORTHEASTERN RAY...
SOUTHWESTERN MERCER...LIVINGSTON...HARRISON...WESTERN GRUNDY...
EASTERN GENTRY...DAVIESS...NORTHWESTERN CARROLL AND EASTERN CALDWELL
COUNTIES UNTIL 1215 AM CDT...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NEW
HAMPTON TO 9 MILES NORTH OF NORBORNE...AND MOVING NORTHEAST AT 40
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GALLATIN...BETHANY...CHILLICOTHE...TRENTON...BRECKENRIDGE...NEW
  HAMPTON...GRANT CITY...JAMESPORT...UTICA...GILMAN CITY...
  RIDGEWAY...EAGLEVILLE...WHEELING...WORTH...JAMESON...SHERIDAN...
  LUDLOW...COFFEY...DENVER AND MOORESVILLE.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 66 AND 114.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3982 9336 3970 9335 3936 9375 3997 9421
      4003 9420 4004 9426 4052 9463 4056 9463
      4058 9391
TIME...MOT...LOC 0436Z 220DEG 34KT 4020 9421 3945 9365

MJ
Special weather statement, May 24, 11:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT TUE MAY 24 2011

MOZ030-031-038-039-044>046-054-250545-
CARROLL MO-COOPER MO-HENRY MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-RAY
MO-SALINE MO-
1153 PM CDT TUE MAY 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SALINE...PETTIS AND WESTERN
COOPER COUNTIES IN CENTRAL MISSOURI...AND CARROLL COUNTY IN NORTH
CENTRAL MISSOURI...AND EASTERN RAY...EASTERN LAFAYETTE...EASTERN
JOHNSON AND NORTHEASTERN HENRY COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 1245 AM CDT...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
HARDIN TO SWEET SPRINGS TO LA MONTE TO 5 MILES EAST OF WINDSOR...AND
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SWEET SPRINGS...SEDALIA...CARROLLTON...MARSHALL...SLATER...
  HOUSTONIA...BLACKBURN...NORBORNE...WAVERLY...MALTA BEND...
  SMITHTON...OTTERVILLE...BOSWORTH...HUGHESVILLE...MOUNT LEONARD...
  GRAND PASS...SEDALIA MEMORIAL ARPT...BOGARD...CLIFTON CITY AND
  WAKENDA.

THIS WILL IMPACT

 I-70 BETWEEN MILE MARKERS 55 AND 92.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3841 9355 3874 9357 3899 9364 3926 9390
      3959 9347 3914 9295 3884 9295 3868 9298
      3869 9305 3853 9306 3853 9329 3850 9329
      3851 9351 3842 9351
TIME...MOT...LOC 0453Z 255DEG 28KT 3923 9373 3902 9345
          3877 9339 3853 9341

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:37 PM CDTSpecial Weather StatementEAXHolt, Nodaway38 min
May 24, 9:48 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte27 min
May 24, 10:01 PM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Clinton and 15 more19 hr
May 24, 10:03 PM CDTSevere Thunderstorm WarningEAXBates, Cass27 min
May 24, 10:04 PM CDTSpecial Weather StatementEAXClay, Clinton, Jackson41 min
May 24, 10:14 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clay, Clinton, Platte31 min
May 24, 10:26 PM CDTSevere Thunderstorm WarningEAXCass, Henry, Jackson, Johnson, Lafayette34 min
May 24, 10:29 PM CDTSevere Thunderstorm WarningEAXCass, Jackson19 min
May 24, 10:36 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry24 min
May 24, 10:43 PM CDTSpecial Weather StatementEAXAndrew, Caldwell, Clinton, DeKalb, Gentry32 min
May 24, 10:57 PM CDTSpecial Weather StatementEAXJohnson, Lafayette, Ray33 min
May 24, 11:06 PM CDTSpecial Weather StatementEAXHenry, Johnson39 min
May 24, 11:36 PM CDTSpecial Weather StatementEAXDaviess, Harrison, Livingston, Worth39 min
May 25, 12:12 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Lafayette, Pettis, Saline33 min
May 25, 12:22 AM CDTSpecial Weather StatementEAXGrundy, Linn, Livingston, Mercer38 min
May 25, 12:50 AM CDTSpecial Weather StatementEAXChariton, Cooper, Howard, Randolph40 min
May 25, 1:20 AM CDTSpecial Weather StatementEAXPutnam, Sullivan40 min
May 25, 1:38 AM CDTSpecial Weather StatementEAXAdair, Macon, Randolph, Schuyler52 min
May 25, 2:14 AM CDTAreal Flood AdvisoryEAXDaviess, Gentry, Grundy, Harrison, Mercer, Putnam and 2 more5 hr
May 25, 2:22 AM CDTRiver Flood WarningEAXAndrew, Nodaway18 hr
May 25, 2:25 AM CDTRiver Flood WarningEAXRay50 hr
May 25, 2:26 AM CDTRiver Flood WarningEAXCarroll59 hr
May 25, 2:43 AM CDTSpecial Weather StatementEAXJackson32 min
May 25, 3:44 AM CDTSpecial Weather StatementEAXCass, Jackson31 min
May 25, 3:57 AM CDTSpecial Weather StatementEAXHenry33 min
May 25, 4:19 AM CDTRiver Flood WarningEAXClay, Ray5 hr
May 25, 5:15 AM CDTRiver Flood WarningEAXCooper, Saline4 days
May 25, 5:15 AM CDTRiver Flood WarningEAXChariton, Macon29 hr
May 25, 5:15 AM CDTRiver Flood WarningEAXLinn, Livingston3 days
May 25, 5:15 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston4 days
May 25, 5:15 AM CDTRiver Flood WarningEAXCarroll, Chariton5 days
May 25, 5:15 AM CDTRiver Flood WarningEAXClay, Jackson, Ray107 days
May 25, 5:15 AM CDTRiver Flood WarningEAXBuchanan64 hr
May 25, 5:15 AM CDTRiver Flood WarningEAXPlatte4 days
May 25, 5:15 AM CDTRiver Flood WarningEAXPlatte5 days
May 25, 5:19 AM CDTRiver Flood WarningEAXChariton, Howard, Saline102 days
May 25, 5:19 AM CDTRiver Flood WarningEAXCooper, Howard104 days
May 25, 8:02 AM CDTRiver Flood WarningEAXJohnson, Pettis36 hr
May 25, 8:43 AM CDTRiver Flood WarningEAXCooper43 hr
May 25, 10:02 AM CDTRiver Flood WarningEAXPlatte107 days
May 25, 10:57 AM CDTTornado WarningEAXCass18 min
May 25, 11:10 AM CDTTornado WarningEAXCass, Jackson35 min
May 25, 11:11 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis34 min
May 25, 11:15 AM CDTTornado WarningEAXCass, Jackson30 min
May 25, 11:19 AM CDTTornado WarningEAXHenry, Johnson, Pettis26 min
May 25, 11:26 AM CDTTornado WarningEAXJackson34 min
May 25, 11:40 AM CDTRiver Flood WarningEAXHoward10 hr
May 25, 11:40 AM CDTTornado WarningEAXCass, Jackson, Johnson, Lafayette35 min
May 25, 11:43 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis47 min
May 25, 11:45 AM CDTTornado WarningEAXClay, Jackson30 min
May 25, 11:48 AM CDTTornado WarningEAXClay, Jackson, Platte27 min
May 25, 11:51 AM CDTTornado WarningEAXPettis39 min
May 25, 12:10 PM CDTTornado WarningEAXJackson, Johnson, Lafayette35 min
May 25, 12:12 PM CDTTornado WarningEAXClay, Clinton, Jackson, Ray33 min
May 25, 12:15 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis45 min
May 25, 12:15 PM CDTTornado WarningEAXClay, Clinton, Platte30 min
May 25, 12:25 PM CDTTornado WarningEAXCooper, Pettis, Saline35 min
May 25, 12:29 PM CDTTornado WarningEAXJohnson, Lafayette31 min
May 25, 12:37 PM CDTTornado WarningEAXJackson, Lafayette, Ray23 min
May 25, 12:41 PM CDTTornado WarningEAXClay, Clinton34 min
May 25, 12:49 PM CDTSevere Thunderstorm WarningEAXCooper41 min
May 25, 12:51 PM CDTTornado WarningEAXCooper, Howard, Pettis26 min
May 25, 12:53 PM CDTTornado WarningEAXLafayette37 min
May 25, 12:58 PM CDTTornado WarningEAXRay32 min
May 25, 1:06 PM CDTTornado WarningEAXLafayette24 min
May 25, 1:07 PM CDTSevere Thunderstorm WarningEAXCooper, Howard38 min
May 25, 1:23 PM CDTTornado WarningEAXCaldwell, Ray28 min
May 25, 1:26 PM CDTTornado WarningEAXLafayette, Ray34 min
May 25, 1:28 PM CDTTornado WarningEAXCarroll, Lafayette, Ray32 min
May 25, 1:30 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Randolph45 min
May 25, 1:38 PM CDTSpecial Weather StatementEAXHolt52 min
May 25, 1:51 PM CDTSpecial Weather StatementEAXPettis24 min
May 25, 1:52 PM CDTTornado WarningEAXCarroll, Lafayette, Ray23 min
May 25, 2:00 PM CDTTornado WarningEAXCarroll30 min
May 25, 2:04 PM CDTSevere Thunderstorm WarningEAXRandolph26 min
May 25, 2:13 PM CDTTornado WarningEAXCarroll, Lafayette, Ray, Saline32 min
May 25, 2:25 PM CDTTornado WarningEAXCarroll, Saline35 min
May 25, 2:33 PM CDTTornado WarningEAXCarroll, Chariton, Livingston27 min
May 25, 3:00 PM CDTAreal Flood AdvisoryEAXAndrew, Holt, Nodaway3 hr
May 25, 3:36 PM CDTFlash Flood WarningEAXAndrew, Holt, Nodaway3 hr

Nearby

Special Weather Statements in Missouri, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.